Alert archive / Michigan / High Wind Watches in 2011

High Wind Watch 2, NWS Marquette, MI

May 31, 2011Houghton County, Keweenaw County, Ontonagon County, Michigan

NWS Marquette, MI issued this high wind watch at May 31, 2011, 4:58 AM EDT for Houghton County, Keweenaw County, Ontonagon County, Michigan. It took effect at Jun 1, 2011, 5:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 31, 2011, 4:58 AM EDT (08:58 UTC)
In effect from
Jun 1, 2011, 5:00 AM EDT
Expired
May 31, 2011, 12:02 PM EDT
In force
Issued by
NWS Marquette, MI

Counties Houghton County, MI, Keweenaw County, MI, Ontonagon County, MI

The radar

The Marquette radar (KMQT), 105 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.0 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2376 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2376 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

230 
WWUS73 KMQT 310858
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
458 AM EDT TUE MAY 31 2011

...STRONG WEST WINDS LATE TONIGHT THROUGH WEDNESDAY OVER NORTHWEST
UPPER MICHIGAN...

.A DEEP LOW PRESSURE SYSTEM FOR THIS TIME OF YEAR WILL SLIDE FROM
NORTHERN MINNESOTA ACROSS ONTARIO THROUGH TONIGHT. A COLD FRONT
ASSOCIATED WITH THE LOW WILL SWEEP ACROSS NORTHWEST UPPER MICHIGAN
THIS AFTERNOON. BEHIND THE FRONT...STRONG WEST WINDS UP TO 60 MPH ARE
POSSIBLE LATE TONIGHT THROUGH MUCH OF WEDNESDAY. WINDS WILL DIMINISH
QUICKLY ON WEDNESDAY EVENING.

MIZ002-312200-
/O.NEW.KMQT.HW.A.0002.110601T0900Z-110601T2100Z/
ONTONAGON-
INCLUDING THE CITY OF...ONTONAGON
458 AM EDT TUE MAY 31 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON. 

HAZARDOUS WEATHER...

 * EXPECT WINDS TO INCREASE TO 40 TO 50 MPH LATE TONIGHT THROUGH MUCH
   OF WEDNESDAY. GUSTS TO 60 MPH ARE POSSIBLE...MAINLY ALONG THE LAKE
   SUPERIOR SHORE FROM SILVER CITY TO ONTONAGON.

IMPACTS...

 * WINDS THIS STRONG COULD TOPPLE TREES AND DOWN POWER
   LINES...RESULTING IN SPORADIC POWER OUTAGES. UNSECURED OUTDOOR
   OBJECTS...SUCH AS LAWN FURNITURE...WILL BE EASILY BLOWN AROUND.

 * DRIVING HIGHER PROFILE VEHICLES COULD BE DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A
   HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...
   OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE
   LATEST FORECASTS.

&&

$$

MIZ001-003-312200-
/O.NEW.KMQT.HW.A.0002.110601T0900Z-110601T2100Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
458 AM EDT TUE MAY 31 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON. 

HAZARDOUS WEATHER...

 * EXPECT WINDS TO INCREASE TO 40 TO 50 MPH LATE TONIGHT THROUGH MUCH
   OF WEDNESDAY. GUSTS TO 60 MPH ARE POSSIBLE...ESPECIALLY OVER
   HIGHER TERRAIN AREAS.

IMPACTS...

 * WINDS THIS STRONG MAY TOPPLE TREES AND DOWN POWER
   LINES...RESULTING IN SPORADIC POWER OUTAGES. UNSECURED OUTDOOR
   OBJECTS...SUCH AS LAWN FURNITURE...WILL BE EASILY BLOWN AROUND.

 * DRIVING HIGHER PROFILE VEHICLES COULD BE DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
   HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
   58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
   FORECASTS.

&&

$$

JLA
1 follow-up statement
030 
WWUS73 KMQT 311602
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1202 PM EDT TUE MAY 31 2011

...STRONG WEST WINDS LATE TONIGHT THROUGH WEDNESDAY OVER
NORTHWEST UPPER MICHIGAN...

.A DEEP LOW PRESSURE SYSTEM FOR THIS TIME OF YEAR WILL SLIDE FROM
NORTHERN MINNESOTA ACROSS ONTARIO THROUGH TONIGHT. A COLD FRONT
ASSOCIATED WITH THE LOW WILL SWEEP ACROSS NORTHWEST UPPER
MICHIGAN LATE THIS AFTERNOON. BEHIND THE FRONT...STRONG WEST WINDS UP
TO 60 MPH ARE POSSIBLE OVERNIGHT TONIGHT THROUGH MUCH OF WEDNESDAY. WINDS
WILL DIMINISH QUICKLY ON WEDNESDAY EVENING.

MIZ002-010400-
/O.UPG.KMQT.HW.A.0002.110601T0900Z-110601T2100Z/
/O.NEW.KMQT.HW.W.0002.110601T0600Z-110601T2100Z/
ONTONAGON-
INCLUDING THE CITY OF...ONTONAGON
1202 PM EDT TUE MAY 31 2011

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM EDT WEDNESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * EXPECT WINDS TO INCREASE TO 35 TO 50 MPH AFTER MIDNIGHT TONIGHT
   THROUGH MUCH OF WEDNESDAY. GUSTS TO 60 MPH ARE
   POSSIBLE...ESPECIALLY CLOSER TO THE LAKE SUPERIOR SHORELINE.

IMPACTS...

 * WINDS THIS STRONG COULD TOPPLE TREES AND DOWN POWER LINES... 
   RESULTING IN SPORADIC POWER OUTAGES. UNSECURED OUTDOOR 
   OBJECTS...SUCH AS LAWN FURNITURE...WILL BE EASILY BLOWN 
   AROUND. 

 * DRIVING HIGHER PROFILE VEHICLES COULD BE DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED.
   SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
   MORE CAN LEAD TO PROPERTY DAMAGE.

 * FOR ADDITIONAL INFORMATION OR TO REPORT WIND DAMAGE TO THE 
   NWS MARQUETTE...VISIT WWW.WEATHER.GOV/MQT

&&

$$

MIZ001-003-010400-
/O.UPG.KMQT.HW.A.0002.110601T0900Z-110601T2100Z/
/O.NEW.KMQT.HW.W.0002.110601T0600Z-110601T2100Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
1202 PM EDT TUE MAY 31 2011

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM EDT WEDNESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

HAZARDOUS WEATHER...

 * EXPECT WINDS TO INCREASE TO 40 TO 50 MPH AFTER MIDNIGHT TONIGHT THROUGH
   MUCH OF WEDNESDAY. GUSTS TO 60 MPH ARE POSSIBLE...ESPECIALLY OVER
   HIGHER TERRAIN AREAS.

IMPACTS...

 * WINDS THIS STRONG MAY TOPPLE TREES AND DOWN POWER LINES... 
   RESULTING IN SPORADIC POWER OUTAGES. UNSECURED OUTDOOR 
   OBJECTS...SUCH AS LAWN FURNITURE...WILL BE EASILY BLOWN 
   AROUND. 

 * DRIVING HIGHER PROFILE VEHICLES COULD BE DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
   OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
   58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

 * FOR ADDITIONAL INFORMATION OR TO REPORT WIND DAMAGE TO THE 
   NWS MARQUETTE...VISIT WWW.WEATHER.GOV/MQT

&&

$$

MRD

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this high wind watch went out at May 31, 1:40 AM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, May 31, 1:40 AM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
140 AM EDT TUE MAY 31 2011

UPDATED AVIATION DISCUSSION FOR 06Z TAFS

.UPDATE...

CAPPING ASSOCIATED WITH HGT RISES/SUBSIDENCE WELL IN ADVANCE OF
POTENT SHRTWV LIFTING NEWD THRU THE PLAINS HAS ENDED SHRA/TS THREAT
OVER UPR MI EVEN AS WARM FNT IS PRESSING ACRS UPR MI.

OTRW...ISSUED LAKESHORE FLOOD ADVY FOR THE LK SUP SHORE E OF THE
KEWEENAW TO ACCOUNT FOR EXTREME WATER LVL RISES REPORTED AT SOME
PLACES BY THE PUBLIC/NOS GAUGES. INDIVIDUAL IN THE LOWER HARBOR IN
MQT REPORTED A 4 FT RISE IN WATER LEVEL IN JUST ONE HR ENDING AT 10
PM EDT AND A 6 FT VARIATION THRU THE EVNG. THIS SEICHE WAS RELATED
TO A BATCH OF ELEVATED TS THAT CROSSED LK SUP YDAY AFTN...
ACCOMPANIED BY A SHARP PRES RISE/FALL COUPLET THAT APPARENTLY WAS
SUFFICIENT TO GENERATE THE WATER FLUCTUATION.

&&

.SHORT TERM TO 00Z WED /ISSUED AT 410 PM/...

UPPER UPPER AIR PATTERN CONSISTS OF A 500 MB RIDGE OVER THE SERN
U.S. WITH A TROUGH IN THE ROCKIES. THIS TROUGH PUSHES EASTWARD WITH
TIME AND WILL CONTINUE TO AFFECT THE AREA THROUGH TUESDAY. AS THE
TROUGH NEARS...A WARM FRONT WILL MOVE THROUGH THE CWA LATE THIS
AFTERNOON THROUGH THIS EVENING...THEN A COLD FRONT WILL PASS THROUGH
ON TUESDAY. THE WARM FRONT IS CURRENTLY FROM ABOUT RICE LAKE WI TO
PHILLIPS TO ANTIGO TO NORTH OF GREEN BAY AND HEADING NORTH QUICKLY.

NAM SHOWS SOME 850-500 MB Q-VECTOR CONVERGENCE MOVING THROUGH TODAY
WITH DEEPER MOISTURE PASSING THROUGH THIS MORNING AS WELL. AS THE
DAY GOES ON...INCREASED CAPPING FROM THE SOUTH WILL OCCUR AS THE
WARM FRONT HEADS NORTH AND THIS SHOULD DECREASE CONVECTIVE ACTIVITY.
NAM SHOWS SOME ISENTROPIC LIFT ON I300K-I315K SURFACES WITH SOME
MOISTURE THROUGH 00Z TONIGHT THEN THE DEEP MOISTURE MOVES OUT. GFS
SHOWS ABOUT THE SAME THING.

DID NOT HAVE MUCH CHANCE TO LOOK AT A WHOLE LOT OF MODEL DATA TODAY
DUE TO WATCHING THE RADAR FOR STRONG STORMS. WHAT I DID LOOK AT
SEEMED TO CONFIRM GOING FORECAST HAD THINGS WELL IN HAND. ONLY MADE
A FEW ADJUSTMENTS TO TIMING OF THINGS FOR POPS AND WEATHER. DID NOT
GET A CHANCE TO LOOK AT SEVERE WEATHER POSSIBILITIES FOR TUE...BUT
AGREE WITH SLIGHT RISK FOR NOW WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY THREAT. SHEAR LOOKED DIRECTIONAL...BUT STRONG WITH THAT.
AGREE WITH SWODY2 OUTLOOK AND PREVIOUS SHIFTS COMMENTS ABOUT SEVERE
WEATHER.

.LONG TERM /TUES NIGHT THROUGH NEXT MONDAY/...

START OF THE LONG TERM FORECAST WILL SEE THE CONVECTION EXITING THE
FAR ERN CWA ALONG THE COLD FRONT AND HAVE LINGERED SLIGHT/CHANCE
POPS FOR THE FIRST COUPLE OF HOURS IN THE EVENING. ATTENTION THEN
TURNS TO POTENTIAL WIND EVENT...AS STRONG LLVL WINDS WRAP AROUND THE
SFC LOW MOVING ACROSS SRN ONTARIO TUES NIGHT AND JUST E OF JAMES BAY
BY WED AFTN. H925-850 WINDS SHOULD INCREASE GREATLY ON TUES EVENING
AND BE UP TO 50-55KTS BY 12Z WED. THIS SHOULD CREATE A WINDY
NIGHT...ESPECIALLY OVER THE HIGHER TERRAIN IN THE KEWEENAW...AS CAA
TRIES TO PULL SOME OF THE WINDS CLOSER TO THE SFC. STRONGEST WINDS
LOOK TO OCCUR WED MORNING AND INTO THE FIRST HALF OF THE AFTN...AS
THE BEST ISALLOBARIC COMPONENT MOVES ACROSS NRN LK SUPERIOR AND
CLOSER TO THE TRAILING SFC TROUGH. IN ADDITION...DECENT MIXING
SHOULD START TO OCCUR BY MID MORNING TO H850-800 WITH THE PARTLY
CLOUDY TO MOSTLY SUNNY SKY. THIS SHOULD EASILY PRODUCE GUSTS TO
40-45 KTS ACROSS THE KEWEENAW PENINSULA AND THE HIGHER TERRAIN
LOCATIONS OF NORTH CENTRAL UPPER MI. WILL LIKELY NEED A WIND
ADVISORY WITH THE WINDS CURRENTLY FORECAST...BUT IF THE STRONGER
LLVL WIND TREND IN THE 12Z MODELS REMAINS...MAY NEED TO MONITOR FOR
A POSSIBLE HIGH WIND WARNING. EXPECT THESE WINDS TO START TO
DECREASE DURING THE LATE AFTN...AS MIXING DIMINISHES AND HIGH
PRESSURE BEGINS TO SLIDE OVER THE CWA.

WITH THE STRONG WINDS AND DRY AIR WRAPPING AROUND THE UPPER/SFC
LOW...POTENTIAL EXISTS FOR A NEAR CRITICAL FIRE WX DAY ON WED. WITH
THE PREVIOUSLY MENTIONED MIXING TO THE DRY AIR AT H850-800...EXPECT
DEWPOINTS TO MIX OUT INTO THE LOW/MID 30S. THIS PRODUCES RH VALUES
FALLING TO NEAR 30 PERCENT...WHICH COMBINED WITH THE STRONG GUSTY
WINDS SHOULD CREATE NEAR CRITICAL FIRE WX CONDITIONS.
FORTUNATELY...FINE FUELS SHOULD BE ON THE DAMP SIDE WITH THE RECENT
RAIN OVER THE WRN HALF OF THE CWA AND WITH GREEN UP ON IT/S WAY...IT
SHOULD LIMIT THE EXTENT OF THE FIRE DANGER. COOLER AIR FLOWING IN
BEHIND THE FRONT SHOULD PRODUCE HIGHS IN THE 60S AWAY FROM LK
SUPERIOR...WITH THE W WINDS OFF THE LAKE KEEPING TEMPS IN THE 50S
NEAR THE SHORE.

AFTER A VERY ACTIVE PERIOD OF WEATHER FOR THE FIRST HALF OF THE
WEEK...HIGH PRESSURE WILL SLIDE ACROSS THE CWA WED NIGHT INTO
THURSDAY...AS THE UPPER RIDGE PUSHES ACROSS THE AREA IN THE WAKE OF
THE EXITING TROUGH. 12Z GFS/ECMWF/CANADIAN ALL CONSISTENT ON
THUNDERSTORM COMPLEX DEVELOPING ALONG THE WARM FRONT...NOSE OF H850
JET...AND INSTABILITY AXIS IN SW WI...SRN MN...NRN IOWA ON
THURS...WHICH WILL KEEP THE ELEVATED WARM FRONT IN CHECK AND THE CWA
DRY WITH THE EXITING HIGH. THEREFORE...EXPECT WED NIGHT INTO THURS
TO BE MOSTLY CLEAR...WITH SOME MID/HIGH CLOUDS STARTING TO WORK IN
TO THE SRN CWA DURING THURS AFTN AS THE WARM FRONT PUSHES CLOSER.

DAYS 4 THROUGH 7 /THURS NIGHT THROUGH MONDAY/...

UPPER TROUGH OVER THE WRN CONUS WILL CONTINUE AT THE START OF THE
PERIOD...WITH A SFC LOW LOCATED OVER ERN MONTANA. WARM FRONT
ASSOCIATED WITH THE LOW IS FORECAST TO STRETCH SE ACROSS THE
DAKOTAS...CNTRL MN...CNTRL/SRN WI. AS THE SFC LOW AND WARM FRONT
PUSH N THROUGH ON THURS NIGHT...EXPECT SHRA/TSRA TO SPREAD ACROSS
THE AREA IN ASSOCIATION WITH NOSE OF MODERATE H700-500 LAPSE
RATES...H850 JET...AND MODERATE ELEVATED INSTABILITY.

AS THE WARM FRONT CONTINUES TO SLIDE N ON FRI...MUCH OF THE AREA
LOOKS TO BE IN THE WARM SECTOR. TEMPS WILL DEPEND ON CLOUD COVER AND
INTENSITY OF INVERSION AROUND H800...BUT RIGHT NOW THINK THE
INVERSION WILL KEEP TEMPS IN THE 70S. IN ADDITION...BOTH GFS/ECMWF
SHOWING EML MOVING OVER THE AREA FOR FRI AFTN INTO FRI NIGHT...WHICH
COULD END UP CAPPING POTENTIAL CONVECTION. THEREFORE...THE INHERITED
SLIGHT CHANCE POPS SEEM REASONABLE FOR FRI AFTN/NIGHT SINCE THE
POTENTIAL EXISTS FOR A SHORTWAVE TO EJECT OUT WRN TROUGH AND MOVE
THROUGH THE UPPER RIDGE. COLD FRONT WILL THEN SLIDE ACROSS THE AREA
LATE FRI NIGHT INTO SAT. SOME DIFFERENCES IN THE TIMING OF THE
FRONTAL PASSAGE AND UPPER WAVE...WITH THE 00Z ECWMF ON THE FASTER
SIDE WITH THE FRONT ALMOST OUT OF THE CWA BY 12Z SAT. 00Z GFS
MEANWHILE DOESN/T HAVE THE FRONT EXIT UNTIL 18Z...WHICH COULD LEAD
TO SOME DAYTIME HEATING ENHANCED CONVECTION. HAVE MOVED THE EXISTING
CHANCE POPS FROM THE AFTN TO INCLUDE THE MORNING...AND STARTED TO
TAPER POPS OFF IN THE AFTN. SECONDARY SURGE OF COLD AIR IS PROGGED
TO MOVE ACROSS THE AREA ON SAT NIGHT...BUT WITH LIMITED MOISTURE AND
SYNOPTIC FORCING DON/T EXPECT ANY PCPN. ZONAL FLOW AND HIGH PRESSURE
SHOULD THEN SLIDE OVER THE AREA FOR SUN AND SUN NIGHT...KEEPING THE
AREA DRY...AS MOST OF THE EMBEDDED SHORTWAVES LOOK TO REMAIN CLOSER
TO THE UPPER LOW OVER HUDSON BAY.

00Z ECWMF/GFS AND THEIR ASSOCIATED ENSEMBLE MEMBERS/MEAN HINTING AT
ANOTHER LOW DEVELOPING E OF THE ROCKIES AS THE WRN CONUS TROUGH
REAMPLIFIES. THIS SHOULD LEAD TO ANOTHER WARM FRONT DEVELOPING IN
THE CNTRL/NRN PLAINS ON MON. WILL LEAVE A PORTION OF THE FORECAST
AREA DRY FOR NOW WITH THE UNCERTAINTY ON NORTHWARD EXTENT OF THE
FRONT...BUT HAVE SLIGHT CHANCES ALONG THE WI BORDER.

&&

.AVIATION /FOR THE 06Z TAF ISSUANCE/...

SFC WARM FNT HAS CROSSED SAW BUT IS STILL S OF CMX. HAD BRIEF IFR
CONDITIONS AT SAW...BUT NOW WINDS BECOMING MORE OFFSHORE FM LK
MICHIGAN HAS ALLOWED IMPROVEMENT. UNTIL THE WARMING BEHIND THE FNT
IS ABLE TO OVERCOME LOW LEVEL MOISTENING TOWARD SUNRISE...THERE WILL
REMAIN A RISK OF IFR VSBY. WITH A SHALLOW COOL AND MOIST LYR
MAINTAINED BY ELY UPSLOPE FLOW N OF THE FNT...LIFR CONDITIONS ARE
LIKELY TO IMPACT CMX UNTIL THE WARM FNT PASSES BY SUNRISE THIS MRNG.

BOTH SITES WL EXPERIENCE LLWS THRU THE MRNG WITH SSW LLJ TO 50 KTS
DEPICTED ON THE MQT 88D VWP. AFT SUNRISE...THE STRONGER WINDS ALF WL
DIMINISH BUT MIX OUT TO CAUSE SOME GUSTY WINDS. APRCHG SHRTWV/COLD
FNT WITH 12HR H5 FALLS UP TO 150M IN THE PRESENCE OF DAYTIME HEATING
WL GENERATE SCT STRONG TS. ALTHOUGH THE EXACT TRACK OF THESE STORMS
IS UNCERTAIN...INCLUDED A VCTS REMARK AT THIS POINT 12HR AHEAD OF
EXPECTED EVENT. DRYING FOLLOWING THE FROPA WL END THE TS THREAT LATE
THIS AFTN AT BOTH SITES...BUT GUSTY WSW WINDS ARE LIKELY TO
DEVELOP...ESPECIALLY AT THE MORE EXPOSED CMX LOCATION. THE
STABILIZING INFLUENCE OF LK SUP MIGHT DIMINISH THE WINDS
INITIALLY...BUT THE ARRIVAL OF COLDER AIR THIS EVNG WL LIKELY
STEEPEN LLVL LAPSE RATES ENUF TO CAUSE WIND GUSTS AOA 40 KTS AT
CMX.

&&

.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...

FOG WILL CONTINUE TO DEVELOP TONIGHT ON LAKE SUPERIOR AS GREATER LOW
LEVEL MOISTURE MOVES INTO THE REGION WITH A WARM FRONT APPROACHING
LAKE SUPERIOR. WINDS WILL STRENGTHEN TO AROUND 25 KT ACROSS THE WEST
END OF LAKE SUPERIOR. HOWEVER...THE STRONGEST WINDS APPEAR TO BE TUE
NIGHT THROUGH WED BEHIND A COLD FRONT THAT MOVES ACROSS THE AREA
WITH SWRLY GALES DEVELOPING. THERE IS STILL SOME UNCERTAINTY ON THE
AMOUNT OF STABILITY WITH THE MARINE LAYER AND THE IMPACT ON WIND
SPEEDS. HOWEVER...ENOUGH COLD ADVECTION IS EXPECTED SO THAT AT LEAST
LOW END GALES SEEM LIKELY. A DENSE FOG ADVISORY HAS BEEN ISSUED FOR
ALL MARINE ZONES AS HUMID AIR GOING ACROSS THE COLD WATERS OF THE
GREAT LAKES PRODUCES DENSE FOG ACROSS THE MARINE ZONES. THIS STARTS
TO CLEAR OUT TUE AFTERNOON AS THE COLD FRONT MOVES THROUGH AND DRIER
AIR BEGINS TO MIX OUT THE FOG.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  LAKESHORE FLOOD ADVISORY UNTIL 8 AM EDT THIS MORNING FOR MIZ001-
     003>007.

LAKE SUPERIOR...
  DENSE FOG ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR LSZ242>251-
     264>267.

  GALE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON FOR
     LSZ242>248-265-266.

  GALE WATCH FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON FOR
     LSZ162-263-264.

  DENSE FOG ADVISORY UNTIL 2 PM EDT /1 PM CDT/ THIS AFTERNOON FOR
     LSZ162-240-241-263.

LAKE MICHIGAN...
  DENSE FOG ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR LMZ221-248-
     250.

&&

UPDATE...KC
SHORT TERM...07
LONG TERM...SRF
AVIATION...KC/JLA
MARINE...07
Hazardous weather outlook, May 30, 4:23 PM EDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
423 PM EDT MON MAY 30 2011

MIZ001>007-009>014-084-085-312030-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
423 PM EDT MON MAY 30 2011 /323 PM CDT MON MAY 30 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING OVER WESTERN UPPER
MICHIGAN...AS A WARM FRONT LIFTS TOWARD THE AREA. SOME STORMS COULD
PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL MOVE THROUGH ON TUESDAY...BRINGING A CHANCE OF
THUNDERSTORMS ACROSS UPPER MICHIGAN. SOME STORMS MAY BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. SINCE THERE
IS A POSSIBILITY OF SUPERCELL THUNDERSTORMS...THERE IS ALSO A SMALL
RISK OF TORNADOES.

WEST WINDS BEHIND THE COLD FRONT MAY GUST TO 45 MPH ON THE KEWEENAW
PENINSULA AND NORTH CENTRAL UPPER MICHIGAN ON WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS FOR ALL AREAS THURSDAY NIGHT INTO
EARLY FRIDAY AND AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF HEAVY RAIN OR HAIL WOULD BE GREATLY APPRECIATED.

LSZ162-240>251-263>267-312030-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
423 PM EDT MON MAY 30 2011 /323 PM CDT MON MAY 30 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME STORMS MAY
PRODUCE SMALL HAIL.

AREAS OF DENSE FOG ARE EXPECTED. SEE THE LATEST MARINE WEATHER
STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL MOVE THROUGH ON TUESDAY...BRINGING A CHANCE OF
THUNDERSTORMS ACROSS LAKE SUPERIOR. SOME STORMS MAY BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS POSSIBLE.

GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY
OVER WESTERN AND CENTRAL LAKE SUPERIOR. SEE THE LATEST MARINE WEATHER
STATEMENT FOR MORE DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH SATURDAY.

DENSE FOG IS EXPECTED TUESDAY MORNING. SEE THE LATEST MARINE WEATHER
STATEMENT FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-312030-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
423 PM EDT MON MAY 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

AREAS OF DENSE FOG ARE EXPECTED. SEE THE LATEST MARINE WEATHER
STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL MOVE THROUGH ON TUESDAY...BRINGING A CHANCE OF
THUNDERSTORMS ACROSS NORTHERN LAKE MICHIGAN TUESDAY AFTERNOON. SOME
STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
POSSIBLE.

AREAS OF DENSE FOG ARE EXPECTED ON TUESDAY MORNING. SEE THE LATEST
MARINE WEATHER STATEMENT FOR MORE DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

SRF

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 10:22 PM EDTLakeshore Flood AdvisoryMQTAlger, Baraga, Houghton, Keweenaw, Luce, Marquette10 hr
May 30, 11:10 PM EDTMarine Dense Fog AdvisoryMQT15 hr
May 31, 11:25 AM EDTGale WarningMQT33 hr
May 31, 12:02 PM EDTHigh Wind WarningMQTHoughton, Keweenaw, Ontonagon32 hr
May 31, 12:42 PM EDTSpecial Marine WarningMQT93 min
May 31, 12:54 PM EDTSpecial Marine WarningMQT96 min
May 31, 2:46 PM EDTSevere Thunderstorm WarningMQTBaraga, Houghton, Iron, Marquette45 min
May 31, 2:47 PM EDTSpecial Marine WarningMQT88 min
May 31, 2:52 PM EDTSpecial Marine WarningMQT53 min
May 31, 3:33 PM EDTSpecial Marine WarningMQT42 min
May 31, 3:47 PM EDTSevere Thunderstorm WarningMQTMarquette43 min
May 31, 4:12 PM EDTSevere Thunderstorm WarningMQTAlger, Delta, Marquette48 min
May 31, 4:22 PM EDTWind AdvisoryMQTAlger, Baraga, Delta, Dickinson, Gogebic, Houghton and 5 more25 hr
May 31, 4:35 PM EDTSpecial Marine WarningMQT55 min
May 31, 4:41 PM EDTSpecial Marine WarningMQT94 min
May 31, 5:08 PM EDTSevere Thunderstorm WarningMQTAlger52 min
May 31, 5:23 PM EDTSpecial Marine WarningMQT22 min

Nearby

High Wind Watches in Michigan, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.